MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADV TAP, 9-10MM; BONE TAP, REUSABLE

DEPUY MITEK LLC US MILAGRO ADV TAP, 9-10MM; BONE TAP, REUSABLE
Model Number 219497
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during cleaning prior to a medial patellofemoral ligament reconstruction (mpfl) surgical procedure, it was found that they could not get the guidewire to go down their tap 9mm-10mm milagro advance device.The sales rep stated it appeared that the device was clogged.The procedure was completed with another like device with no patient harm or surgical delay to the case.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device was received and inspected.A visual inspection was conducted on the device to determine if the device had any gross visual defects that may contribute to the reported failure.No anomalies were identified on the device.Hence, the reported failure of the device being clogged cannot be confirmed.We cannot determine a definitive root cause that cause the customer to experience the reported failure.However, it is possible that tissue could've gotten stuck in the device during the sterilization process and in turn causing difficulty to the customer while trying to insert the guide wire during the procedure.Furthermore, a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device [1311001] number, and no non-conformances were identified.

Brand Name
MILAGRO ADV TAP, 9-10MM
Common Device Name
BONE TAP, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9505533
Report Number1221934-2019-60089
Device Sequence Number2080282
Product Code LXH
UDI-Device Identifier10886705023165
UDI-Public10886705023165
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219497
Device Catalogue Number219497
Device Lot Number1311001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/30/2019
01/29/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date12/31/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1